Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 19, 2003, 6:46 PM MDT for Johnson County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2003, 6:46 PM MDT (00:46 UTC)
- Expired
- Jun 19, 2003, 7:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 197 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3361 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 200046 SVRRIW WYC019-200130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 643 PM MDT THU JUN 19 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 730 PM MDT * AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL JOHNSON COUNTY...OR ABOUT 8 MILES SOUTH SOUTHEAST OF BUFFALO...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS NEAR I-25 AND I-90 SOUTH AND EAST OF BUFFALO THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4430 10647 4436 10671 4415 10692 4403 10657 $$ FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:46 PM MDT, 5 hours earlier.
Area forecast discussion, Jun 19, 1:46 PM MDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT THU JUN 19 2003 .TONIGHT THROUGH SUNDAY NIGHT...SURFACE TROUGH EXTENDS FROM CENTRAL MONTANA TO NORTH CENTRAL WYOMING THIS AFTERNOON WITH MOIST SE FLOW AHEAD OF BOUNDARY AND DRYING SW FLOW PUSHING IN TO THE SW. EARLY AFTERNOON CONVECTION OFF THE HIGHER TERRAIN SHOULD BECOME BETTER ORGANIZED ALONG THIS BOUNDARY LATER THIS AFTERNOON AND EVENING. FRONT MOVING INTO NORTHERN MONTANA LIKELY TO BE PUSHED INTO NORTHERN ZONES TONIGHT AIDED BY LARGER STORMS TO OUR NORTH. THUNDERSTORMS SHOULD END EARLY...AROUND 01Z IN WEST AND CENTRAL ZONES WITH SCATTERED CONVECTION CONTINUING ALONG SURFACE BOUNDARY ALONG AND EAST OF BIG HORN MOUNTAINS. MAIN CONCERN FRIDAY STILL ON FIRE WX SIDE WITH DRY SLOT IN STRONG SW FLOW AHEAD OF APPROACHING PACIFIC FRONT. DO NOT SEE MUCH POTENTIAL FOR DRY TS IN THIS DRY SLOT WITH THUNDERSTORMS CONCENTRATED MAINLY ALONG FRONTAL BOUNDARY ...NEAR A JAC-COD LINE AT 21Z WITH FRONT. FRONT STRETCHES ACROSS NORTHERN BORDER LATER IN AFTERNOON THEN DRIVES ACROSS CENTRAL WYOMING IN THE EVENING. WILL CONFINE FRIDAY POPS ALONG WESTERN AND NORTHERN BORDERS FRIDAY AFTERNOON NEAR FRONT WITH DRY DOWNSLOPING FLOW QUASHING ANY DEVELOPMENT ALONG FRONT ACROSS CENTRAL AND SOUTH. DRY AND COOLER WESTERLY FLOW ON BACK SIDE OF UPPER TROUGH PREVAILS SATURDAY WITH H7 TEMPS IN THE 5C TO 8C RANGE. ETA SHOWS SECONDARY TROUGH MOVING ACROSS SOUTHERN WYOMING LATE SATURDAY NIGHT AND SUNDAY WITH SURFACE HIGH OVER MONTANA PUSHING LIGHT NE FLOW AND MOISTURE INTO EASTERN ZONES WHERE WILL HAVE ISOLATED POPS ON EAST SIDE OF BIG HORN MOUNTAINS. DRY WESTERLY FLOW WITH SLIGHT REBOUND IN TEMPS TO THE WEST. AEM .MONDAY THROUGH THURSDAY...NEW TROUGH BEGINS TO MOVE INTO THE PACNW MONDAY WITH DIFFLUENT FLOW SPREADING INTO MUCH OF THE AREA ALONG WITH CURVED NOSE OF STRONG 110 KT UPPER JET. APPROACH OF UPPER TROUGH WILL PROBABLY KEEP AT LEAST ISOLATED COVERAGE GOING OVERNIGHT MONDAY WITH SCATTERED WESTERN MOUNTAIN COVERAGE. STORMS COULD BECOME QUITE ACTIVE TUESDAY WITH STRONGER JET DYNAMICS AND FRONTAL INTERACTION. WILL INDICATE CHANCE POPS EVERYWHERE WITH HIGHEST POPS IN THE MOUNTAINS. GFS HAS SYSTEM MOVING RIGHT OVER US ON WEDNESDAY WITH CONVECTION CONTINUING. TEMPERATURES WILL BE BELOW NORMAL WITH GUSTY SOUTHWEST WINDS AHEAD OF SYSTEM BEFORE FRONT DROPS DOWN FROM THE NORTH TUESDAY. WILL BEGIN TO BEEF UP POPS FOR THIS TROUGH AS POTENTIAL FOR SIGNIFICANT PRECIPITATION INCREASES. THE MOUNTAINS SHOULD ALSO SEE SNOW FROM THIS SYSTEM WITH H7 TEMPERATURES AT OR BELOW ZERO AT TIMES IN THE NORTHWEST. SKRBAC .RIW...FIRE WEATHER WATCH FOR FRIDAY AFTERNOON AND EVENING FOR SOUTHWEST WYOMING.
Hazardous weather outlook, Jun 19, 7:46 AM MDT, 11 hours before
WYZ001>020-022>030-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 746 AM MDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY WARM AND DRY SOUTHWEST FLOW WILL DRAMATICALLY INCREASE THE FIRE THREAT ACROSS SOUTHWEST WYOMING ON FRIDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTHWEST ZONES FOR FRIDAY AFTERNOON AND EVENING. LOW RELATIVE HUMIDITIES...SOUTHWEST WINDS OVER 25 MPH...TEMPERATURES IN THE UPPER 80S AND DRY LIGHTNING STORMS WILL ALL ADD TO THE FIRE DANGER FRIDAY AFTERNOON AND EVENING. A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY NIGHT INCREASING THE THUNDERSTORM THREAT INTO THE WEEKEND...ESPECIALLY THE MOUNTAINS AND AREAS EAST OF THE CONTINENTAL DIVIDE. ANOTHER EVEN MORE VIGOROUS TROUGH WILL APPROACH LATE MONDAY NIGHT AND TUESDAY...SWEEPING ACROSS THE STATE ON WEDNESDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST WITH THIS SYSTEM. THE NORTHWEST WILL SEE THE THREAT OF SEVERE THUNDERSTORMS AS EARLY AS MONDAY AFTERNOON WITH MUCH OF AREA POTENTIALLY AT RISK TUESDAY INTO WEDNESDAY. BOTH OF THESE UPCOMING STORM SYSTEMS WILL LIKELY PRODUCE SOME SNOW IN THE MOUNTAINS...ESPECIALLY THE ACROSS THE NORTH AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:57 PM MDT | Flash Flood Warning | RIW | Johnson | 2 hr |
| Jun 19, 8:35 PM MDT | Flash Flood Warning | RIW | Johnson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.